Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 1999, 10:39 PM EDT for Middlesex County, Norfolk County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 10:39 PM EDT (02:39 UTC)
- Expired
- Jul 27, 1999, 11:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
Counties Middlesex County, MA, Norfolk County, MA
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 280239 RRA
SVRBOS
MAC017-021-280330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1039 PM EDT TUE JUL 27 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
NORFOLK COUNTY IN EASTERN MASSACHUSETTS
INCLUDING FRANKLIN
* UNTIL 1130 PM EDT.
* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HOLLISTON...OR ABOUT 7 MILES SOUTH OF
FRAMINGHAM...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WESTWOOD...WALPOLE...
SHERBORN...NORWOOD...NORFOLK...MILLIS...MEDWAY...MEDFIELD AND
ASHLAND.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
NOCERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:40 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 27, 9:40 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 940 PM EDT TUE JUL 27 1999 EVENING CONVECTION ASSOCIATED WITH WK SFC CDFNT OR TROF BEGINNING TO DIMINISH. HWR MAY HV TO INCL SMALL POP JUST BEFORE RELEASING ZNS DEPENDING ON RADAR/SAT. ONE WARNING ISSUED WITH ACTIVITY IN SE CHESHIRE NH. WL ISSUE LSR SHORTLY. ONLY MINOR CHANGES TO CUR FCST. FIRST...WL INCL PTCHY FOG FOR SE CSTL AREAS AS WNDS HV GONE CALM AND CUR OBS SHOWING 3-5F. HWR DRIER AIR WORKING IN BEHIND FNT ACRS BERKSHIRES ATTM WITH TD/S IN THE MID 50S. SECOND CHANGE IN ZNS WL BE TO MENTION 90 IN INTERIOR ZNS AS H85 TEMPS SUPPORT MID 80S...ALTH WITH MIXING FM H8 AND DOWNSLOPE WND...EXPECT ADDITIONAL ADIABATIC HEATING TO PUSH SFC TEMPS NR 90...AWAY FM THE SHORE. IN ADDITION WL ADD A 30 POP TO NE ZNS FOR RW OR TRW ON WED AS MDLS HV WK UPR LVL S/WV TROF APPROACHING. ADDITIONAL LIFT/CONV WL COME FM AFTN SEABREEZE..ESP BOSTON TO PSM NH. INSTABILITY INDICES INDICATE UNSTABLE AIR ACRS NE ZNS AS CORE OF DRY AIR DIVES TO OUR SW ACRS SE NY AND CT. ETA AND AVN HV SUBZERO LI/S AND SI/S ACRS NE ZNS ALNG WITH CAPE VALUES NR 1000 AND TT/S ARND 50. ALSO H5 TEMPS BEGIN TO COOL OFF. MDLS INCL 18Z ETA HV 70-80% RH BETWEEN 5- 7KFT TO WORK WITH ACRS NE ZNS ON WED. HAIL POSS AS WBZ FCST TO BE JUST BELOW 9KFT. SPC ALSO HAS E OF CT RVR VLLY IN GEN TSTM FCST. ONLY NEG FOR TSTM DEV WILL BE LOWERING TD/S (IN THE 50S) ON WED. WITH THE ABV MENTIONED WL ONCE AGAIN ADD A 30 POP FOR NE ZNS ON WED AND WL LET NXT SHIFT DIGEST NEW DATA FOR ADDITIONAL FINE TUNING. MARINE...LITE SUMMER WNDS THRU WED. .BOX...NONE. NOCERA
In the hours before
Local storm report, Jul 27, 9:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
957 PM EDT TUE JUL 27 1999
THE FOLLOWING REPORT PERTAINS TO SEVERE WEATHER THAT OCCURRED THIS
TUESDAY EVENING.
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM THORNDIKE POND NH TREE AND WIRES DOWN ON CAR.
07/27/99 CHESHIRE PEOPLE IN CAR WERE NOT
INJURIED.
FMNLocal storm report, Jul 27, 9:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
957 PM EDT TUE JUL 27 1999
THE FOLLOWING REPORT PERTAINS TO SEVERE WEATHER THAT OCCURRED THIS
TUESDAY EVENING.
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM THORNDIKE POND NH TREE AND WIRES DOWN ON CAR.
07/27/99 CHESHIRE PEOPLE IN CAR WERE NOT
INJURIED.
FMNNearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.